Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suggested to take tapazole for hyperthyroidism. Taking metroprolol and coumadine. What are the drug interactions to expect?

I have recently been diagnosed with hyperthyroid and am being prescribed Tapazole, there are 2 drugs among many that I am taking, metoprolol and coumadine, what interactions do you know of and what should I do? The dr s office has a list of my drugs and I left a message after seeing the dr today but haven t received a call back yet. Is this a critical mixture?
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for your query.
Tapzaole contains methimazole used in hyperthyroidism, while Metroprolol is beta 1 blocker and Coumadine is a blood thinner.
Tapazole can interact with Coumadine and make your blood more thin that may have serioue consequences and additional monitoring of PT/INR should be considered. Moreover, in hyperthyroidism effect of metroprolol is decreased and proper dose needs to be adjusted.
Do not take Tapzole before confirming from your doctor.
Hope it helps.
Take Care!
Answered: Mon, 1 Apr 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor